Alert archive / Illinois / Tornado Warnings in 1996

Tornado Warning 45, NWS Lincoln, IL

June 13, 1996Fulton County, Illinois

NWS Lincoln, IL issued this tornado warning at Jun 13, 1996, 5:28 PM CDT for Fulton County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1996, 5:28 PM CDT (22:28 UTC)
Expired
Jun 13, 1996, 6:00 PM CDT
In force
32 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Fulton County, IL

The radar

The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1996-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1996-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 132231
TORSPI
ILC057-132300-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT THU JUN 13 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  600 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST CENTRAL ILLINOIS
 
   ...FULTON COUNTY
 
AT 527 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN NORTH
CENTRAL FULTON COUNTY...ABOUT 20 MILES SOUTHEAST OF GALESBURG. OTHER
SEVERE STORMS WERE LOCATED NEAR CANTON...25 MILES SOUTHWEST OF PEORIA.
THESE STORMS ARE MOVING SOUTH-SOUTHEAST AT 15 MPH.
 
TOWNS IN THE PATH OF THESE STORMS INCLUDE CUBA...LITTLE AMERICA...
AND LEWISTOWN.
 
TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER.
ACT NOW TO SAVE YOUR LIFE!
$$
 
GEELHART

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:07 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 2:07 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT THU JUN 13 1996

OUTFLOW BOUNDARY LEFT OVER FROM EARLIER CONVECTION AND WK S/WV MOVING
ACROSS NRN SECT OF IL ATTM HAS LEAD TO RAPID DVPMNT OF TRWS ACROSS NRN
PARTS OF CWA.  SFC DWPTS IN THE UPR 60S AND GOOD MOIST CONV ALONG THE
BOUND HAS AIDED IN DVPMNT.  GOOD MOIST ALONG THIS BOUND SHOULD KEEP
TRWS GOING THIS EVE.  NOT MUCH IN THE WAY OF DIRECTIONAL SHEAR SO MORE
OF A PULSE OR, MULTICELL TYPE STORM.  GOT TO GO FOR NOW...THINGS GETTING
INTERESTING.

PIA  61/88  +0
SPI  63/89  60
DEC  62/89  60
CMI  61/88  80
SEIL 62/90  30

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:23 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford47 min
Jun 13, 2:26 PM CDTSevere Thunderstorm WarningILXStark49 min
Jun 13, 2:56 PM CDTSevere Thunderstorm WarningILXPeoria, Woodford64 min
Jun 13, 3:07 PM CDTSevere Thunderstorm WarningILXMarshall68 min
Jun 13, 3:12 PM CDTFlash Flood WarningILXMarshall3 hr
Jun 13, 3:21 PM CDTSevere Thunderstorm WarningILXKnox, Stark39 min
Jun 13, 3:38 PM CDTSevere Thunderstorm WarningILXPeoria37 min
Jun 13, 3:55 PM CDTSevere Thunderstorm WarningILXKnox65 min
Jun 13, 4:26 PM CDTSevere Thunderstorm WarningILXFulton64 min
Jun 13, 4:43 PM CDTFlash Flood WarningILXKnox47 min
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningILXKnox47 min
Jun 13, 4:57 PM CDTTornado WarningILXFulton33 min
Jun 13, 6:45 PM CDTSevere Thunderstorm WarningILXSchuyler45 min

Nearby

Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.